ETD system

Electronic theses and dissertations repository

 

Tesi etd-03142015-155236


Thesis type
Tesi di laurea specialistica LC5
Author
GALIULO, MARIA
URN
etd-03142015-155236
Title
Statin interaction with proton pump inhibitors: evaluation of reporting risk for myopathy using the Italian Adverse Drug Reaction Spontaneous Reporting Database
Struttura
FARMACIA
Corso di studi
FARMACIA
Commissione
relatore Prof. Blandizzi, Corrado
relatore Dott. Tuccori, Marco
Parole chiave
  • statin
  • proton pump inhibitors
  • myopathy
Data inizio appello
15/04/2015;
Consultabilità
parziale
Data di rilascio
15/04/2018
Riassunto analitico
Muscular adverse reactions are well known adverse effects of statin therapy. A weaker evidence exists also about the potential association between exposure to proton pump inhibiotrs (PPIs) and the development of several kind of myopathies. These observations rise the hypothesis that in patients receiving statins the use of a PPI may enhance the possibility of developing drug-induced muscular injuries. The aim of the present study is to analyze a spontaneous reporting database to assess whether the risk of reporting muscular reactions rather then other adverse drug reactions is higher when combining statins and proton pump inhibitors versus statins alone or combined with non-PPI drugs or versus PPIs alone or combined with non-statin drugs. The literature have been also reviewed to identify evidence that may allow to suggest an hypothesis of pharmacological interaction between the two classes of drugs, whether pharmacodynamic or pharmacokinetic.
File